Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Anemia-dizziness
May 12, 1998

Hello,

I'm HIV+ since '95 in April of 96 I was diagnosed. I began AZT and Epivir Jan 30,97 T-Cells were 784, VL 8000. After 3mos treatment I began having severe headaches to the point of vomiting. ER found me to be anemic, HB at 4.1 and transfused 2 units of blood,a CT Scan, and Spinal Tap. I got better. My meds were changed to Zerit and Epivir in Jun 97. I've had a few breaks partly because I'm afraid of anemia again. But I've been taking my meds religously now for 3 months non stop. I feel dizzy, light headache, armpit pain,wobbly legs,rapid heatbeat, neausa, etc. I've told my doctor and I'm having more tests. If this medicine is still making me feel this way, what else can I take? Zerit and AZT are the main drugs it seems.

Response from Mr. Molaghan

Hello

Although Zerit and Epivir are less likely to cause anemia than AZT, it can still occur. Some of the symptoms you've mentioned are consistent with anemia, but the only way to determine if you are anemic, is to repeat a complete blood count (CBC). If you are anemic once again, it is important that you and your physician discuss the potential cause of the anemia. If the anemia is drug induced, you might be a candidate for Procrit, if your endogenous Epo level is less than 500. The most important issue is for your physician to identify the reason you are currently having such unpleasant symptoms. There are other combination medications that can be used to treat your HIV infection. If you need additional information on antiretroviral options, you might visit The Body's Treatment Forum. Good luck.


Previous
Macrocytosis
Next
Anemia that does not resolve associated with shorter survival

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement